MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 7MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400704S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (82154911) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a powerflex pro pta balloon catheter (7mm4cm 80) was inflated after a non-cordis balloon catheter was inflated.However, it ruptured at 10-atmospheres pressure (atm) during its initial inflation.There was no reported patient injury.Therefore, the powerflex pro pta balloon catheter was replaced with a new non-cordis balloon catheter and the procedure was completed.The lesion was the left common femoral artery.The lesion had heavy stenosis and seemed to be heavily calcified.Initially, a contralateral approach was made from the right femoral artery with a non-cordis 6f guiding sheath and a non-cordis guidewire crossed the lesion.The device will be returned for analysis as the device was discarded in the hospital.
 
Additional Manufacturer Narrative
A powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (7mm x 4cm x 80cm) was inflated after a non-cordis balloon catheter was inflated.However, it ruptured at ten atmospheres (atm) during its initial inflation.There was no reported patient injury.The lesion was the left common femoral artery.The lesion had heavy stenosis and seemed to be heavily calcified.Initially, a contralateral approach was made from the right femoral artery with a non-cordis 6f guiding sheath and a non-cordis guidewire crossed the lesion.The powerflex pro pta balloon catheter was replaced with a new non-cordis balloon catheter and the procedure was completed.The product was not returned for analysis.A product history record (phr) review of lot 82154911 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.However, vessel characteristics of heavy calcification and stenosis may have contributed to the reported event as calcification may damage balloon material.It is likely when attempting to cross the lesion, the balloon material may have encountered calcium damaging the balloon.However, without the return of the product or films of the procedure it is not possible to draw a clinical conclusion between the device and the event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 7MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8679445
Report Number9616099-2019-03000
Device Sequence Number1644508
Product Code LIT
UDI-Device Identifier20705032059692
UDI-Public20705032059692
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number4400704S
Device Lot Number82154911
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1